Alert archive / California / Wind Advisories in 2007

Wind Advisory 3, NWS San Francisco Bay Area, CA

January 20, 2007

NWS San Francisco Bay Area, CA issued this wind advisory at Jan 20, 2007, 8:41 PM PST. It took effect at Jan 21, 2007, 12:00 AM PST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2007, 8:41 PM PST (04:41 UTC)
In effect from
Jan 21, 2007, 12:00 AM PST
Expired
Jan 21, 2007, 4:00 PM PST
In force
16 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMTR 210441
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
841 PM PST SAT JAN 20 2007

...WIND ADVISORY FOR THE HILLS OF THE NORTH AND EAST SAN FRANCISCO
BAY REGION ABOVE 1000 FEET FROM MIDNIGHT TONIGHT UNTIL 4 PM PST
SUNDAY...

.A STRONG OFFSHORE PRESSURE GRADIENT IS EXPECTED TO DEVELOP AS
HIGH PRESSURE BUILDS RAPIDLY INTO THE GREAT BASIN OVERNIGHT. NORTH
TO NORTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
TO DEVELOP IN THE NORTH AND EAST SAN FRANCISCO BAY HILLS OVERNIGHT
AND CONTINUE INTO SUNDAY.  WINDS SHOULD DIMINISH BY SUNDAY EVENING.

CAZ507-511-211245-
/O.NEW.KMTR.WI.Y.0003.070121T0800Z-070122T0000Z/
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
841 PM PST SAT JAN 20 2007

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY ABOVE 1000 FEET...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
UNTIL 4 PM PST SUNDAY.

WINDS ARE EXPECTED TO INCREASE OUT OF THE NORTH AND NORTHEAST OVERNIGHT
TO 20 TO 35 MPH WITH GUSTS TO 45 MPH. THESE WINDS ARE EXPECTED TO
CONTINUE INTO SUNDAY AND THEN DECREASE BY LATE AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. RESIDENTS ARE ALSO
ADVISED TO TIE DOWN LOOSE OBJECTS SUCH AS GARBAGE CANS OR LAWN
FURNITURE.

$$

BLIER
3 follow-up statements
000 
WWUS76 KMTR 211109
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
309 AM PST SUN JAN 21 2007

...WIND ADVISORY FOR THE HILLS OF THE NORTH AND EAST SAN
FRANCISCO BAY REGION ABOVE 1000 FEET REMAINS IN EFFECT UNTIL 4 PM
PST THIS AFTERNOON...

.A STRONG OFFSHORE PRESSURE GRADIENT IS EXPECTED TO DEVELOP AS
HIGH PRESSURE BUILDS RAPIDLY INTO THE GREAT BASIN THIS MORNING.
NORTH TO NORTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED TO DEVELOP IN THE NORTH AND EAST SAN FRANCISCO BAY HILLS AND
CONTINUE THROUGH THE AFTERNOON. WINDS SHOULD DIMINISH THIS EVENING.

CAZ507-511-211800-
/O.CON.KMTR.WI.Y.0003.000000T0000Z-070122T0000Z/
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
309 AM PST SUN JAN 21 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

WINDS ARE EXPECTED TO INCREASE OUT OF THE NORTH AND NORTHEAST
OVERNIGHT TO 20 TO 35 MPH WITH GUSTS TO 45 MPH. THESE WINDS ARE
EXPECTED TO CONTINUE THROUGH THIS AFTERNOON. WINDS SHOULD DIMINISH
THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. RESIDENTS ARE ALSO
ADVISED TO TIE DOWN LOOSE OBJECTS SUCH AS GARBAGE CANS OR LAWN
FURNITURE.

$$

STROBIN
000 
WWUS76 KMTR 211754
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
954 AM PST SUN JAN 21 2007


CAZ507-511-220000-
/O.CON.KMTR.WI.Y.0003.000000T0000Z-070122T0000Z/
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
954 AM PST SUN JAN 21 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON FOR THE NORTH AND EAST BAY HILLS...

GUSTY NORTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED TO CONTINUE THROUGH THIS AFTERNOON IN THE NORTH AND EAST
BAY HILLS. WINDS SHOULD DIMINISH LATER THIS AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. RESIDENTS ARE ALSO
ADVISED TO TIE DOWN LOOSE OBJECTS SUCH AS GARBAGE CANS OR LAWN
FURNITURE.

$$

ANDERSON
000 
WWUS76 KMTR 212354
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
354 PM PST SUN JAN 21 2007


CAZ507-511-220100-
/O.EXP.KMTR.WI.Y.0003.000000T0000Z-070122T0000Z/
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
354 PM PST SUN JAN 21 2007

...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON FOR THE
NORTH AND EAST BAY HILLS.

AS OF 3:45 PM PST...WIND SPEEDS ARE SLOWLY DIMINISHING ACROSS PORTIONS OF
THE NORTH AND EAST BAY HILLS. THIS TREND WILL CONTINUE THROUGH THE
EVENING HOURS. HOWEVER...BREEZY CONDITIONS WILL STILL BE POSSIBLE
WITH WINDS GUSTING TO 30 MPH THROUGH MIDNIGHT.

THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 PM PST.

$$

MEHLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Jan 20, 8:40 PM PST, 1 minute earlier.

Area forecast discussion, Jan 20, 8:40 PM PST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
840 PM PST SAT JAN 20 2007

.DISCUSSION...ASIDE FROM SOME HAZE...SKIES ARE MOSTLY CLEAR
ACROSS OUR DISTRICT THIS EVENING.  ONLY A SINGLE SIGNIFICANT FORECAST
CONCERN OVER THE NEXT SEVERAL DAYS...WINDS IN THE NORTH AND EAST
BAY HILLS LATER TONIGHT AND ON SUNDAY.  BOTH THE GFS AND NAM/WRF
BUILD SURFACE HIGH PRESSURE STRONGLY INTO THE GREAT BASIN OVER THE
NEXT 12 HOURS...AND PROJECT DEVELOPMENT OF A 12-14 MB OFFSHORE
GRADIENT BETWEEN KWMC AND KSFO BY 12Z TO 18Z SUNDAY.  THE NEW 00Z
NAM/WRF 925 MB WIND OUTPUT IS GENERALLY CONSISTENT WITH THAT FROM THE
PREVIOUS 18Z RUN IN DEPICTING A BROAD SWATH OF 35 TO 40 KNOT NORTH TO
NORTHEAST WINDS SPREADING OVER THE NORTH AND EAST SFO BAY COUNTIES BY
SUNDAY MORNING.  RELIABILITY OF THESE NAM/WRF WIND FORECASTS HAS BEEN
LESS THAN ENTIRELY ROBUST SO FAR THIS SEASON.  HOWEVER...ERRORS HAVE
OCCURRED IN BOTH DIRECTIONS...AND IN THE PRESENT CASE SOME SUPPORT
FOR AT LEAST MARGINAL ADVISORY LEVEL WINDS IN THE HILLS IS ADDED BY
THE GFS 925 MB WIND OUTPUT.  THE NEW 00Z GFS RUN IS JUST COMING IN
NOW AND ALTHOUGH NOT AS STRONG AS THE NAM/WRF...IT DOES INDICATE
WIDESPREAD 30 KNOT 925 MB WINDS DEVELOPING OVER THE GREATER SFO BAY
AREA BY SUNDAY MORNING.  MODEL OUTPUT SOUNDINGS...DEPICTING AN
INVERSION LAYER TOPPING OUT A BIT ABOVE RIDGETOP LEVEL...ARE ALSO
CONSISTENT WITH DEVELOPMENT OF ENHANCED WIND SPEEDS.  ALTHOUGH THE
MODEL OUTPUT REGIONS OF HIGHER 925 MB WIND SPEEDS SPREAD OUT TO COVER
MUCH OF THE GREATER SFO BAY REGION...WILL CONFINE THE WIND ADVISORIES
FOR NOW TO THE NORTH AND EAST BAY HILLS BASED ON CLIMATOLOGICAL
CONSIDERATIONS FROM PREVIOUS SIMILAR SCENARIOS.  LOCALLY GUSTY
WINDS...ALBEIT BELOW ADVISORY CRITERIA...CAN NONETHELESS BE EXPECTED
TO DEVELOP LATE TONIGHT AND SUNDAY MORNING IN THE HILLS OF THE SAN
MATEO PENINSULA...THE SANTA CRUZ MOUNTAINS...AND ALONG THE COAST
ESPECIALLY NEAR HALF MOON BAY AND STINSON BEACH.  CURRENT MODEL
INDICATIONS ARE THAT WIND SPEEDS SHOULD DROP BELOW ADVISORY LEVELS
EVERYWHERE BY LATE SUNDAY AFTERNOON...THOUGH THIS WILL NEED TO BE
MONITORED AS IN SOME PREVIOUS SIMILAR EVENTS WIND SPEEDS HAVE
CONTINUED TO REMAIN AT ADVISORY LEVELS THROUGH THE SECOND NIGHT...
WITH DIMINISHMENT IN THE LARGER-SCALE OFFSHORE PRESSURE GRADIENT
OFFSET BY THE GREATER CROSS-RIDGE COMPONENT OF THE FLOW AS WIND
DIRECTIONS VEER PROGRESSIVELY MORE TOWARDS THE NORTHEAST AND EAST.

THESE WIND ISSUES ASIDE...DRY AND GENERALLY BENIGN WEATHER CONDITIONS
ARE CURRENTLY PROJECTED TO PREVAIL OVER OUR DISTRICT THROUGH
MIDWEEK...WITH GENERALLY SEASONAL DAYTIME TEMPERATURES...THOUGH
CONTINUED LOCALLY COLD AND FROSTY NIGHTS IN WIND PROTECTED VALLEY
LOCATIONS. RAIN CHANCES RETURN AROUND THURSDAY AS THE UPPER LEVEL
RIDGE ERODES AND A PACIFIC LOW PRESSURE SYSTEM APPROACHES THE COAST.

&&

.AVIATION...VFR CONDITIONS EXPECTED IN THE SFO BAY AREA THROUGH
SUNDAY. DRY NORTHERLY WIND IS EXPECTED TO KEEP FOG OUT OF STS.
FURTHER SOUTH...EVENING DEW POINTS ARE STILL IN THE MID 40S AT
MRY AND SNS WITH LIGHT ONSHORE FLOW. THUS COULD SEE SOME AREAS OF FOG
AROUND MRY AND SNS OVERNIGHT.

&&

.MTR...WATCHES/WARNINGS/ADVISORIES...
       .TNGT...WIND ADVISORY...NORTH AND EAST SFO BAY HILLS.
       .TNGT...SCA...POINT ARENA TO PT PIEDRAS BLANCAS 0-60NM.

PUBLIC FORECAST: BLIER
AVIATION/MARINE: W PI

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.